Alert archive / Michigan / Gale Warnings in 2017
Gale Warning 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Jan 9, 2017, 3:05 PM EST. It took effect at Jan 10, 2017, 3:09 PM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2017, 3:05 PM EST (20:05 UTC)
- In effect from
- Jan 10, 2017, 3:09 PM EST
- Expired
- Jan 11, 2017, 7:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
622 WHUS73 KGRR 092005 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 305 PM EST MON JAN 9 2017 LMZ844>849-100415- /O.EXT.KGRR.SC.Y.0003.000000T0000Z-170110T2200Z/ /O.NEW.KGRR.GL.W.0003.170110T2200Z-170111T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 305 PM EST MON JAN 9 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST TUESDAY... ...GALE WARNING IN EFFECT FROM 5 PM TUESDAY TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM TUESDAY TO 7 AM EST WEDNESDAY. * WINDS...SOUTH TO 30 KNOTS BECOMING SOUTHWEST BY TUESDAY MORNING BECOMING WEST GALES TO 35 KNOTS TUESDAY EVENING. * WAVES...4 TO 6 FEET BUILDING TO 6 TO 9 FEET TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WDM
7 follow-up statements
763 WHUS73 KGRR 100327 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1027 PM EST MON JAN 9 2017 LMZ844>849-101130- /O.CON.KGRR.SC.Y.0003.000000T0000Z-170110T2200Z/ /O.CON.KGRR.GL.W.0003.170110T2200Z-170111T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1027 PM EST MON JAN 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM TUESDAY TO 7 AM EST WEDNESDAY... * WINDS...SOUTH TO 30 KNOTS BECOMING SOUTHWEST BY TUESDAY MORNING BECOMING WEST GALES TO 35 KNOTS TUESDAY EVENING. * WAVES...4 TO 6 FEET BUILDING TO 6 TO 10 FEET TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ TJT
260 WHUS73 KGRR 100823 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 323 AM EST TUE JAN 10 2017 LMZ844>849-101630- /O.CON.KGRR.SC.Y.0003.000000T0000Z-170110T2200Z/ /O.CON.KGRR.GL.W.0003.170110T2200Z-170111T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 323 AM EST TUE JAN 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... * WINDS...SOUTHWEST TO 30 KNOTS BECOMING WEST GALES TO 45 KNOTS THIS EVENING. * WAVES...4 TO 6 FEET BUILDING TO 6 TO 10 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
596 WHUS73 KGRR 101456 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 956 AM EST TUE JAN 10 2017 LMZ844>849-102300- /O.CON.KGRR.SC.Y.0003.000000T0000Z-170110T2200Z/ /O.CON.KGRR.GL.W.0003.170110T2200Z-170111T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 956 AM EST TUE JAN 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... * WINDS...SOUTHWEST TO 30 KNOTS BECOMING WEST GALES TO 45 KNOTS THIS EVENING. * WAVES...4 TO 6 FEET BUILDING TO 6 TO 10 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
828 WHUS73 KGRR 102009 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 309 PM EST TUE JAN 10 2017 LMZ844>849-110415- /O.CAN.KGRR.SC.Y.0003.000000T0000Z-170110T2200Z/ /O.EXT.KGRR.GL.W.0003.170110T2009Z-170111T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 309 PM EST TUE JAN 10 2017 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...SOUTH GALES TO 45 KNOTS THIS EVENING VEERING WEST. * WAVES...4 TO 8 FEET BUILDING TO 8 TO 12 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
608 WHUS73 KGRR 110214 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 914 PM EST TUE JAN 10 2017 LMZ844>849-111015- /O.CON.KGRR.GL.W.0003.000000T0000Z-170111T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 914 PM EST TUE JAN 10 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...WEST GALES TO 45 KNOTS DIMINISHING THROUGH THE NIGHT. * WAVES...WAVES UP TO 14 FEET GRADUALLY SUBSIDING LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
923 WHUS73 KGRR 110759 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 259 AM EST WED JAN 11 2017 LMZ844>849-111600- /O.CON.KGRR.GL.W.0003.000000T0000Z-170111T1200Z/ /O.NEW.KGRR.SC.Y.0004.170111T1200Z-170112T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 259 AM EST WED JAN 11 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING. * WINDS...WEST GALES TO 35 KNOTS BACKING SOUTH AND DECREASING TO 15 TO 25 KNOTS. * WAVES...WAVES 6 TO 10 FEET SUBSIDINGTO 3 TO 5 FEET BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
818 WHUS73 KGRR 111200 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 700 AM EST WED JAN 11 2017 LMZ844>849-112000- /O.EXP.KGRR.GL.W.0003.000000T0000Z-170111T1200Z/ /O.CON.KGRR.SC.Y.0004.000000T0000Z-170112T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 700 AM EST WED JAN 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING HAS EXPIRED... * WINDS...SOUTH 15 TO 25 KNOTS. * WAVES...WAVES 4 TO 7 FEET SUBSIDINGTO 3 TO 5 FEET BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jan 9, 12:32 PM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Jan 9, 12:32 PM EST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1232 PM EST Mon Jan 9 2017
LATEST UPDATE...
Aviation
.SYNOPSIS...
Issued at 307 AM EST Mon Jan 9 2017
Lake effect snow showers from Muskegon to Ludington will slowly
decrease today, then low pressure moving in from the west will
bring snow tonight. The snow will mix with and change to rain
before ending Tuesday evening.
&&
.UPDATE...
Issued at 1058 AM EST Mon Jan 9 2017
I have allowed the Winter Weather Advisory to expire on time as
the snow had diminished to light snow is not expected to re-
intensify.
Next up is to issue a Winter Weather Advisory for tonight and
Tuesday (midnight till 6 pm) for the entire CWA. South of GRR it
should be snow to sleet and freezing rain overnight the just rain
during the daytime Tuesday. The middle 1/3 would have snow
tonight, changing to rain Tuesday (1 to 3" of snow), and the
northern 1/3 would be snow to rain by early afternoon with 2-5
inches. I hope to do this between 1130 am and noon.
.SHORT TERM...(Today through Wednesday)
Issued at 307 AM EST Mon Jan 9 2017
Southwest flow lake effect snows will be winding down today as
inversion heights crash with drying and subsidence as sfc ridging
moves in. The lull in the weather will be brief as as isentropic
ascent begins in warm advection pattern this evening and snow
spreads in from the west. Expect about 2 to 4 inches of snow
across central zones by daybreak Tuesday with some higher amounts
possible across the north.
The Tuesday morning commute will be messy then conditions should
improve as sfc temperatures rise above freezing during the morning
and snow transitions to rain. Do not expect any icing as strong
warm advection in low level southerly flow should allow sfc temps
to quickly rise above freezing. There could be a problem with icy
dirt roads due to thawing conditions where the past several days
of arctic cold have resulted in higher frost depths.
.LONG TERM...(Wednesday night through Sunday)
Issued at 307 AM EST Mon Jan 9 2017
An active weather pattern is expected during the long term.
Low pressure in the plains is going to move northeast toward
Michigan Wednesday and cross the cwa Wednesday night. This is
problematic because the track of the low is progd to move from SBN
to PHN. Abundant moisture will accompany this system via a strong
south flow. That'll mean some rain over the southern cwa Wednesday
night. North of the low track is where we may have issues. A dome of
high pressure over Ontario will feed drier colder air into the
system from the northeast. When pcpn begins Wednesday night, we may
see freezing rain and that could cause some problems Thursday
morning north of I-96 before it warms enough mid day Thursday to
become rain.
Pcpn will end late in the day as the low moves by and a surge of
colder air will rush into the cwa. Despite the cold surge, the air
looks really dry and so we may not see any lake effect snow from it,
which would mean dry wx Friday.
Another low is progd to make a similar run at Lower Michigan Sunday
afternoon. The gfs is a bit farther north than the ecmwf, but both
models show some pcpn. It looks like a case of light snow changing
to rain, and if the gfs is correct, it could be quite a bit of rain
with a strong surge of moisture from the Gulf.
&&
.SHORT TERM...(Today through Wednesday)
Issued at 307 AM EST Mon Jan 9 2017
Southwest flow lake effect snows will be winding down today as
inversion heights crash with drying and subsidence as sfc ridging
moves in. The lull in the weather will be brief as as isentropic
ascent begins in warm advection pattern this evening and snow
spreads in from the west. Expect about 2 to 4 inches of snow
across central zones by daybreak Tuesday with some higher amounts
possible across the north.
The Tuesday morning commute will be messy then conditions should
improve as sfc temperatures rise above freezing during the morning
and snow transitions to rain. Do not expect any icing as strong
warm advection in low level southerly flow should allow sfc temps
to quickly rise above freezing. There could be a problem with icy
dirt roads due to thawing conditions where the past several days
of arctic cold have resulted in higher frost depths.
.LONG TERM...(Wednesday night through Sunday)
Issued at 307 AM EST Mon Jan 9 2017
An active weather pattern is expected during the long term.
Low pressure in the plains is going to move northeast toward
Michigan Wednesday and cross the cwa Wednesday night. This is
problematic because the track of the low is progd to move from SBN
to PHN. Abundant moisture will accompany this system via a strong
south flow. That'll mean some rain over the southern cwa Wednesday
night. North of the low track is where we may have issues. A dome of
high pressure over Ontario will feed drier colder air into the
system from the northeast. When pcpn begins Wednesday night, we may
see freezing rain and that could cause some problems Thursday
morning north of I-96 before it warms enough mid day Thursday to
become rain.
Pcpn will end late in the day as the low moves by and a surge of
colder air will rush into the cwa. Despite the cold surge, the air
looks really dry and so we may not see any lake effect snow from it,
which would mean dry wx Friday.
Another low is progd to make a similar run at Lower Michigan Sunday
afternoon. The gfs is a bit farther north than the ecmwf, but both
models show some pcpn. It looks like a case of light snow changing
to rain, and if the gfs is correct, it could be quite a bit of rain
with a strong surge of moisture from the Gulf.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1226 PM EST Mon Jan 9 2017
KGRR 88D was indicating area of light snow over west Michigan
this morning. While the early trend was for the snow area to move
east...a northerly component developed over the past few hours to
the southwest of KGRR...which kept light snow and lower visibilities
going longer than originally expected. This area has been shrinking
in size over the past hour or so...and will end the snow early this
afternoon at KGRR. Remaining TAFs will by dry with ceilings from
2-3kft this afternoon.
The dry weather will be short lived as another system brings mixed
precipitation back into the area late this evening into Tuesday.
Snow will be the primary precipitation type this evening...with a
change from snow to freezing rain around around sunrise...and then
to all rain Tuesday morning. Expect a faster transition to rain at
TAF sites along I-94 as the southerly wind brings moisture and
warmer temperatures to the north.
&&
.MARINE...
Issued at 306 AM EST Mon Jan 9 2017
Will let the Gale Warning expire at 7 AM and then start a Small
Craft Advisory through Tuesday night. There may be gales late
Tuesday or Tuesday night.
&&
.HYDROLOGY...
Issued at 1140 AM EST Sun Jan 8 2017
Concerns continue in regards to ice jam potential, as several
sites have shown/still show the affects of ice development.
Most susceptible sites up to this point have been smaller streams
and rivers with frequent, sharp bends. The Looking Glass River
near Eagle and Flat River near Smyrna are two sites of higher
priority. Fortunately, most recent data out of these two points
shows both sites may have reached a peak and are beginning to
fall. In addition, yesterday's concern on the Grand River near
Robinson Twp and Eastmanville subsided for now. Both sites seem to
have stabilized for the time being.
This has been common behavior over the last two days. Once
river/stream flows exceed the ability for ice to hold back water,
the jam either breaks or levels stabilize.
Despite any impression of stabilizing, rivers will continue to
demand attention. As has been mentioned in previous discussions,
the pattern remains active next week with moderating temperatures.
Precipitation amounts late Monday through Tuesday are forecast to
total somewhere around 0.75 inches. A frozen ground layer will act
to quickly distribute any snowmelt and/or rainfall to area
rivers. While there are never any guarantees, the combination of
milder air, existing ice and elevated river levels may result in
flooding through at least mid-week.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory from 1 AM to 10 AM EST Tuesday for
MIZ064>067-071>074.
Winter Weather Advisory from 1 AM to 7 PM EST Tuesday for
MIZ037>040-043>046.
Winter Weather Advisory from 1 AM to 2 PM EST Tuesday for
MIZ050>052-056>059.
LM...Small Craft Advisory until 7 AM EST Wednesday for LMZ844>849.
&&
UPDATE...WDM
SYNOPSIS...Ostuno
SHORT TERM...Ostuno
LONG TERM...04
AVIATION...MWS
HYDROLOGY...JAM
MARINE...OstunoHazardous weather outlook, Jan 9, 2:05 PM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 205 PM EST MON JAN 9 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-101915- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 205 PM EST MON JAN 9 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL MOVE INTO THE REGION LATE THIS EVENING AND CONTINUE OVERNIGHT. ACCUMULATIONS OF TWO TO FOUR INCHES ARE POSSIBLE... WITH LOCALLY UP TO SIX INCHES POSSIBLE NORTH OF US HIGHWAY 10. THE SNOW WILL BECOME MIXED WITH FREEZING RAIN AND SLEET TOWARD SUNRISE. TRAVEL IMPACTS MAY DEVELOP...ESPECIALLY DURING THE MORNING COMMUTE TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE MIXTURE OF WINTER PRECIPITATION WILL GRADUALLY CHANGE TO ALL RAIN TUESDAY MORNING AS WARMER AIR MOVES INTO THE REGION. ADDITIONAL CHANCES OF MIXED WINTER PRECIPITATION ARE POSSIBLE LATER WEDNESDAY INTO THURSDAY AND AGAIN LATER SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-101915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 205 PM EST MON JAN 9 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT CONDITIONS WILL BE HAZARDOUS TO MARINERS THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... MWS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 3:02 AM EST | Small Craft Advisory | GRR | 36 hr | |
| Jan 9, 11:28 AM EST | River Flood Advisory | GRR | Ingham | 14 days |
| Jan 9, 11:28 AM EST | River Flood Advisory | GRR | Clinton | 26 days |
| Jan 9, 12:45 PM EST | Winter Weather Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.